Hail, Briscoe
- When
- April 20, 3:30 PM CST
- Where
- Briscoe County, Silverton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.467, -101.300
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 20, 2:13 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 313 PM CDT WED APR 20 2005 .SHORT TERM... VERY SIMILAR DAY TODAY WHEN COMPARED TO TUESDAY...BUT THERE ARE SOME SUBTLE DIFFERENCES WHICH HAVE SOME IMPACTS ON THE FORECAST. YESTERDAY...THE DRYLINE MOVED WELL TO THE EAST OF THE CAPROCK DUE TO A STRONG WESTERLY COMPONENT TO THE LOW LEVEL AND MID LEVEL WINDS. TODAY...THOSE LOW AND MID LEVEL WINDS ARE QUITE LIGHT...WITH PROFILER DATA ONLY SHOWING SOUTHWEST WINDS AT 15KTS OR LESS. EVEN BEHIND THE DRYLINE...WEST TEXAS TTU MESONET OBSERVATIONS ONLY SHOWING WIND GUSTS TO 17KTS AT LEVELLAND AND PLAINS. THEREFORE...ONLY EXPECT THE DRYLINE TO MOVE EAST TO ALONG OR NEAR THE CAPROCK...PROVIDING THE FOCUS FOR ISOLATED THUNDERSTORMS TO DEVELOP. 700MB AND 850MB TEMPERATURES ARE ABOUT 2 DEGREES (C) WARMER THAN YESTERDAY...SO THE CAPPING INVERSION REMAINS IN PLACE...IF NOT SLIGHTLY STRONGER THAN YESTERDAY. ALL OF THIS LEADS TO MORE QUESTIONS THAN ANSWERS. THE MOST IMPORTANT QUESTION IS WILL THERE BE ENOUGH LOW LEVEL CONVERGENCE TO TRIGGER STORMS. THE CUMULUS FIELD HAS BEEN ALONG THE CAPROCK...AND BELIEVE THIS WILL BE ENOUGH FOR ISOLATED STORMS...AND HAVE RETAINED LOW POPS IN THIS AREA. IF ANY STORM IS ABLE TO BREAK THE CAP AND ACCELERATE UPWARD TO AROUND 30000 FEET...A FEW SEVERE STORMS WILL BE POSSIBLE. THERE WILL BE A WIND SHIFT TO THE NORTHWEST ON THURSDAY...DROPPING TEMPERATURES A FEW DEGREES...BACK INTO THE LOWER AND MIDDLE 80S...BUT THE MAIN FRONT STILL EXPECTED ON FRIDAY. .LONG TERM... UPPER FLOW EXPECTED TO GRADUALLY VEER TO THE NORTHWEST THURSDAY NIGHT AS UPPER LOW PULLS OUT THROUGH CENTRAL PLAINS. SURFACE FRONT SHOULD TIGHTEN AND SURGE SOUTHWARD THROUGH HIGH PLAINS...PASSING THROUGH THE AREA EARLY FRIDAY WITH LOW END WINDY OR BREEZY CONDITIONS. CONVERGENCE WILL NEED TO BE WATCHED OVER SOUTHERN ROLLING PLAINS THURSDAY NIGHT WHERE MOISTURE WILL STAY ELEVATED... BUT APPEARS THUNDERSTORM CHANCES WILL REMAIN JUST TO THE EAST. COOLING AND STABILIZING AIRMASS OVER SPREADING AREA FRIDAY INTO SATURDAY MUCH AS IN PREVIOUS FORECAST. SOUTHERN ROCKIES UPPER LEVEL RIDGE LINE SHOULD PASS BY THE MIDDLE OF THE WEEKEND ALLOWING RETURN TO LOW LEVEL SOUTH-SOUTHEAST FLOW AND UPPER LEVEL SOUTHWEST FLOW ALONG WITH GRADUAL MOISTURE INCREASE. DISTURBANCES IN SOUTHWEST FLOW EXPECTED TO WASTE NO TIME...CROSSING OUT OF NEW MEXICO LATE SUNDAY AND SUPPORTING LOW THUNDERSTORM CHANCES AS IN PREVIOUS FORECAST. RIPPLES SHOULD CONTINUE CROSSING SOUTHERN PLAINS SUNDAY NIGHT AND MONDAY AS HEIGHTS FALL WHILE NEXT TROUGH CROSSES INTO PLAINS FROM INTERMOUNTAIN WEST. ADDED LOW THUNDERSTORM CHANCES EASTERN ZONES ON MONDAY. MORE FRONTAL COOLING DUE BY TUESDAY PRECEDING ANOTHER SLOW WARMUP AND MAINLY DRY PATTERN NEXT WEEK. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 78 44 70 / 0 0 0 0 TULIA 49 77 48 71 / 10 10 10 0 PLAINVIEW 51 79 50 72 / 10 10 10 0 LEVELLAND 51 82 49 74 / 0 10 0 0 LUBBOCK 53 83 51 75 / 0 10 10 10 BROWNFIELD 53 84 51 76 / 0 10 0 10 CHILDRESS 58 83 53 75 / 20 10 10 10 SPUR 59 86 53 77 / 20 10 10 10 ASPERMONT 63 89 58 80 / 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 14/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1136 AM CDT WED APR 20 2005 TXZ021>044-211636- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1136 AM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHEASTERN PANHANDLE AND EASTERN ROLLING PLAINS. THIS AREA IS ALONG AND EAST OF A CHILDRESS TO ASPERMONT LINE. THE DRYLINE IS EXPECTED TO MOVE EASTWARD OFF THE CAPROCK AND BE LOCATED NEAR A CHILDRESS TO ASPERMONT LINE BY LATE AFTERNOON. AFTERNOON HEATING WILL MAKE THE ATMOSPHERE UNSTABLE ALONG AND EAST OF THE DRYLINE BUT THERE IS UNCERTAINTY TO THE AMOUNT OF CONVERGENCE THAT WILL OCCUR WITH THE DRYLINE. SLIGHTLY WARMER TEMPERATURES ALOFT WILL HELP TO CAP THE ATMOSPHERE AND WILL LIMIT THUNDERSTORM COVERAGE TO ISOLATED. THE STRONGEST THUNDERSTORMS...IF THEY DEVELOP...WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM THIS AFTERNOON INTO THE EVENING.
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL MULESHOE 34.23N 102.73W
04/17/2005 1.50 INCH BAILEY TX BROADCAST MEDIA
0820 PM HAIL DOUGHERTY 33.94N 101.09W
04/18/2005 0.88 INCH FLOYD TX PUBLIC
HAIL COVERING GROUND...MOSTLY PEA SIZE WITH SOME NICKEL
HAIL AT THE DOUGHERTY GIN.
0955 PM HAIL 3 N MATADOR 34.06N 100.82W
04/18/2005 1.00 INCH MOTLEY TX BROADCAST MEDIA
QUARTER HAIL NORTH OF MATADOR...HAIL 2 INCHES DEEP ALONG
THE ROADWAY.
&&
14SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 405 PM CDT WED APR 20 2005 TXZ024>026-030>032-036>038-210400- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-HALL-KING-MOTLEY- 405 PM CDT WED APR 20 2005 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 169 UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... BRISCOE...HALL...CHILDRESS...FLOYD...MOTLEY...COTTLE... CROSBY..DICKENS...AND KING. THIS INCLUDES THE COMMUNITIES OF... CHILDRESS...PADUCAH...GUTHRIE...DICKENS...CROSBYTON...FLOYDADA...AND SILVERTON.. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The Amarillo radar (KAMA), 93 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
The majority of the hail was golfball sized with a few stones to tennis and baseball sized on Highway 70.
Storm chaser used a hand-held anemometer and measured a gust to 88 mph just east of Tampico.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445751, 5445752, 5445753, 5445813, 5445814, 5445815, 5445816.